| Catalog Number |
072227 |
| Medical Device Problem Code |
Material Too Soft/Flexible (4007)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that one of the surgeons was not happy with the 10mm fully fluted round wound drain 072227 from bd.They said that they had a patient with a hematoma caused by the drain.When they look at the bd drain compared to the cardinal one, they were used the trocar was larger in diameter and the drain gets larger where the flutes stop and the tubing begins.It was unknown what medical intervention was provided.Per customer email response received on 04nov2025.It was reported that a drain was available in their office.They are all the same, no particular lot.That was a design issue.A surgeon complained about the area where they would tie a suture, was too flimsy and would fold over or flatten out.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states" to avoid the possibility of drain damage or breakage: ¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.¿ surgical removal may be necessary if drain is difficult to remove or breaks.Complications: complications which may result from the use of this suction drainage system include the risks associated with methods utilized in the surgical procedure, as well as the patient's degree of intolerance to any foreign object in the body.Drain placement: ¿ the surgeon should irrigate the wound with sterile fluid, then suction the irrigating fluid and gross debris from the operative site.¿ tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.¿ positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the operating surgeon.¿ drain tubing should be placed within the wound by approximating the areas of critical fluid collection.¿ care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.¿ taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain displacement.¿ deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.¿ care must be exercised to avoid damage to the drain (see warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound." a dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description